In view of the more recent information on these drugs, it is unlikely that you would be able to do this but this is what you risk if you do.
1.DEPRESSION: This is a very common side effect .If tranquillizers could single out fear and only work on that things would be fine but unfortunately ,they also damp down the other emotions .this can cause emotional deadness.
2. CHANGE OF PERSONALITY: being in an emotionally frozen state can after the personality .Relatives often complain “he hs not been the distant” After recovery many users have said it is wonderful to be my self again .At the time I was taking the pills i could not see how my personality had changed .
3.CHRONIC VAGUE ILL-HEALTH: Always being tired ,aches and pains ,digestive upsets and period problems are common complaints .people who have been on trnquillizers a long time often look drained and miserable .they often wear dark glasses because they can not bear the light .New comers to the tranquillizer groups often look as though they are in uniform, dark glasses and foam rubber neck collars which they wear to support aching neck muscles ,Thankfully things don’t stay like that and it is wonderful to see people looking healthier and younger as they come through withdrawal –the skin loses its muddy look ,the eyes are brighter ,many hae said i am not sleeping .my neck aches or i am burning all the time but i don’t care ,i can feel i am coming back to being me.
4. GREATER RISKS OF VIOLENCE: These are known to cause lack of inhibition aggression and out bursts of rage ,this can lead to violent behaviour which includes baby battering ,assault homicide and suicide. Many people on these drugs have been accused of shoplifting .This is not surprising ,since they cause such confusion.There have also been people charged with being drunk and disorderly when they have not taken alcohol,over sedation and confusion can occur when the effect of night sedation lingers and a day time tranquilizer such as vallium is taken .
6.TRANQUILLIZER AND BABIES: Taking tranquillizer in the first six weks of pregnancy has been linked to an increase in the incidence of cleft lip and cleft palate .Another study (hartz,s.c etal)
antenatal exposure to meprobamate and chlordiazepoxide in relation to malformations ,mental development and childhood mortality .The evidence has caused enough concern for the FDA (US food and drug administration) to say that using vallium in pregnancy should almost always be avoided.
7.FLOPPY BABY SYNDROME: using these drugs late in pregnancy may result in babies being weak and having feeding or breathing difficulties.
8.WITH DRAWAL SYMPTOMS IN THE NEW BORN: This has been widely reported in mothers who took tranquilizers continuosly in late pregnancy the babies have muscle spasm are restless and are generally more difficult to manage than infants in heroin withdrawal .
9.TRANQUILIZERS AND THE ELDERLY: Because the elderly excrete these drugs less efficiently.There is often a build up which leads to toxic confusion .This can be mistaken for senility.carefuly lowering the dose often dramatically improves this there is also the danger of loss of balance leading to hip fractures .It is often better not to take elderly long term users through complete withdrawal lowering the dose can be enough to improve symptoms.
10.INTER ACTION WITH OTHER DRUGS : Because they are both ‘downers’,alcohol and tranquillizers are a bad combination.They can lead to over sedation ,depression,and accidental death. This can also happen with:anti depressants anti histamines ,major tranquillizers barbiturates epilepsy drugs and narcotics
11.HAVE DAMAGED PERMANENTLY THROUGH TAKING TRANQUILLIZERS: Hundreds of tearful people ask this question .The good news is that the human body has a wonderful capacity for putting things right even if it has been very badly treated .Once the poisons leave your body things will slowly get back to normal you have everything necessary for
self healing and how quickly you recover is going to depend on you –you are in the driving seat .Tthat is not to say you won’t need guidance and support :you will but you are the only one who can do the work necessary to recover.
WITHDRAWAL SYMPTOMS: If you consider what the drugs do (control anxiety,relax nerves and muscles help you sleep and slow down heartbeats and breathing) it is understandable that your body will complain loudly when they are cut down or stopped .Don’t be alarmed by the following list of symptoms ,you may only experience a couple of them ,particularly if you reduce carefully and take care of your self .Even if you feel that what you are experiencing is withdrawal, all persistant symptoms for example abdominal or chest pain should bechecked by your physician. 1,increased anxiety 2.panic attacks 3.fears of going mad 4.. Insomnia,nightmares 5.increased depression 6.. Suicidal feelings 7.Agora phobia.8.aggression 9.outbursts of rage 10.Symptoms like flu 11.Tight throat 12.Nausea 13.Abdominal pain 14.Tingling around mouth hands and feet 15. Constipation,diarrhoea 16. Hyper activity 17. Craving for tablets. 18. Hallucinations (seeing or hearing things) 19. Distorted vision 2o. Confusion 21.dizziness 22.sweating 24.
Palpitations slow pulse 25.tight chest 26.chest pain.27. sore eyes 28. Blurred vision 29. Breathless feeling.30. increased sensitivity to light sound touch and smell.
ALL WITHDRAWAL SYMPTOMS PASS IN TIME:
Accepting some withdrawal symptoms as part of getting better could shorten your recovery time ,try to see new symptoms as a positive step nearer to a drug free life.After all the symptoms mean your body is getting rid off poison.What about the mental poison too ? If you fret and fume and become obsessed by thoughts of suing your doctor or the drug company ,you are only going to hold your self back .nothing is more important than your health.Doctors are not immune from the problem themselves:they become dependent too.several have contacted self help groups for support for themselves .they become dependent too.several have contacted selp helf groups for support for themselves .don’t forget doctors have anxiety problems too .A report some years ago
suggested that if the doctor suffered from anxiety he or she was more likely to prescribe trnquillizers for patients.
MAIN SIDE EFFECTS OF THE ANTI-DEPRESSANTS:
1.Over sedation 2.Increased anxiety 3.confusion 4.dry mouth (this is not only uncomfortable but can endanger teeth and gums-your doctor might be willing to prescribe an artificial saliva spray or pastilles) if not consult your pharmacist. 5.blurred vision 6.rapid weight gain 7.constipation:A bulking agent such as Isogel (from any pharmacist )At first , such as these can cause wind and bloating .8. digestive upsets :consult your pharmacist –peptobismol can help nausea .9. urine retention it is often easier to pass urine in a warm bath.10.palpitations:these are unpleasant but not dangerous 11.loss of libido:this is temporary.12. flu like symptoms (sore throat,head aches aching muscles raised temperature) 13.Increased anxiety –even if anxiety was not one of your original symptoms 14. Difficulty walking ,heavy ,numb tingling or burning legs 15.insomnia 16. Nightmares 17.skin changes rashes spots scalded appearance of the face . If you have been on the drug for more than 8 weeks these symptoms often last several weeks and can persist even if you are given another anti-depressant drug. There is often a confusion between withdrawal effects of the first drug and side effects of the second.
Many people have turned to alternative medicine for relief of symptoms caused by withdrawal. The value of massage has already been mentioned and homoeopathy herbal medicine and aroma therapy have all been used with effect .Do seek a well qualified practitioner and before you discontinue any medical treatment discuss it with your physician. Alternative therapies are often used with conventional medicine as an adjunctive treatment.
Drug abuse is an increasing problem and applies to all drug whether illegal”designer drugs”taken to produce a “buzz” in a social situation or prescribed drugs taken ,for
example to help some one to sleep or to counter act the effects of extreme stress .Unfortunately many of these drugs can have serious side effects and can also become so habit forming that a higher and higher dose has to be taken to produce the same effect .Some of the drugs are addictive and dangerous and may even lead to death in a susceptible woman .The physical and moral degradation that addicts ,for this is what they become ,sink to is heartbreaking to their friends and family . “skilled medical attention is vital as soon as the problem becomes known. The concurrent use of the following HOMOEOPATHIC MEDICINES MAY ALSO ASSIST IN THE TREATMENT OF THESE VERY UNFORTUNATE PEOPLE.
Easily addicted to stimulants,peevish,sleepless want to be left alone– CAPSICUM
Apathetic sense of smell is very acute a desire for stimulants,tobacco—-CARBOLIC ACID
Uncontrollable laughter aversion to all food but there is a craving for
Black coffee-hysteria is apparent. —- MOSCHUS
This is the homoeopathic medicine most frequently indicated for drug
Abuse –irritable and can’t stand bright lights or noise fault finding
Frqent stomach upsets ——NUX VOMICA
Very sensitive A preoccupation with sexual problems –a craving for
Tobacco –as well as other drugs —–STAPHYSAGRIA
DOSAGE: use the 12c potency take 3 times a day until an improvement is obvious .Restart treatment if and when necessary.